MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLINE CV CATHETER, POLYURETHANE DUAL-LUMEN, 6F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 POWERLINE CV CATHETER, POLYURETHANE DUAL-LUMEN, 6F; CHRONIC CATHETERS
Catalog Number 0700615
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a chronic catheter placement procedure in the intrajugular vein, the guidewire was allegedly found to be frayed.It was further reported the separated guidewire fragment allegedly got stuck inside the patient.Reportedly, the guidewire fragment was attempted for removal through interventional radiology but it was unable to be retrieved.Therefore, the retained fragment had to be repositioned into a small chest wall vein.The frayed guidewire is still inside the patient.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 06/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one straight tip guidewire was received for evaluation.Visual, microscopic and dimensional evaluation were performed.Three electronic photos were provided for review.The distal portion of the guidewire was noted to be frayed which is the core wires, were observed protruding from the distal tip of the guidewire.The guidewire was noted to be uncoiled at the distal portion.The portion was also noted to be stretched.The round core wire was noted to be protruding from one uncoiled area of the guidewire.Therefore, the investigation is confirmed for the reported fracture, material separation, and identified stretched, unraveled issues.However, the investigation is inconclusive for the reported entrapment and difficult to remove issues as the functional testing was unable to be performed due to the condition of the sample and as the exact circumstance at the time of the event reported was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a chronic catheter placement procedure in the left intrajugular vein, the guidewire was allegedly found to be frayed.It was further reported the separated guidewire fragment allegedly got stuck inside the patient.Reportedly, the guidewire fragment was attempted for removal through interventional radiology but it was unable to be retrieved; therefore, the retained fragment had to be repositioned into a small chest wall vein and the frayed guidewire was still left inside the patient's body.The current status of the patient is unknown.

Brand Name
POWERLINE CV CATHETER, POLYURETHANE DUAL-LUMEN, 6F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19456827
Report Number3006260740-2024-02759
Device Sequence Number20812637
Product Code LJS
UDI-Device Identifier00801741036606
UDI-Public(01)00801741036606
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K051417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0700615
Device Lot NumberREHW1145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight109 KG